Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 2, 2008, 1:36 PM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 1:36 PM CDT (18:36 UTC)
- Expired
- Sep 2, 2008, 3:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 021836
FFWLCH
LAC045-099-101-022030-
/O.NEW.KLCH.FF.W.0015.080902T1836Z-080902T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JEANERETTE...
CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF CYPREMORT POINT...
* UNTIL 330 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS TRAINING ACROSS THE LOWER ATCHAFALAYA BASIN AT THIS
TIME. THESE STORMS ARE EXPECTED TO DROP AND ADDITIONAL THREE TO
FIVE INCHES OF RAINFALL THROUGH THE AFTERNOON HOURS. IN ADDITION
TO RAINFALL THIS MORNING.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED PARISHES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3006 9129 2975 9164 2975 9178 2972 9184
2973 9186 2975 9185 2976 9187 2979 9185
2978 9183 2980 9181 2983 9182 2985 9188
3013 9147 3010 9138 3006 9137
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:59 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 2, 9:59 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CDT TUE SEP 2 2008
.UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL
LOUISIANA DUE TO THE PERSISTENT RAINBANDS OF TROPICAL DEPRESSION
GUSTAV MOVING ACROSS THE CWA. HAVE RAISED POPS TO 100 PERCENT OVER
THE NORTHERN AND EASTERN ZONES TO ACCOUNT. HEAVIEST RAIN WILL
UNFORTUNATELY BE ACROSS THE HARD HIT AREAS BETWEEN LAFAYETTE AND
MORGAN CITY WHERE FLASH FLOODING IS LIKELY. HAVE ALSO SEEN A FEW
STORMS WITH MESOCYCLONES AND ISOLATED TORNADOES CANNOT BE RULED
OUT TODAY OVER MAINLY THE FAR EASTERN CWA. ALTHOUGH WINDS REMAIN
STRONG OVER THE COASTAL WATERS...TIDES CONTINUE TO SUBSIDE AROUND
VERMILION BAY AND WILL LET THE COASTAL FLOOD ADVISORY EXPIRE AS
SCHEDULED. MADE MINOR ADJUSTMENTS TO TEMPS BUT REST OF FORECAST ON
TRACK.
SHAMBURGER
&&
.PREV DISCUSSION... /ISSUED 706 AM CDT TUE SEP 2 2008/
UPDATE...THE WIND ADVISORY FOR CENTRAL LOUISIANA HAS EXPIRED.
UPDATED ZONES TO FOLLOW.
PREV DISCUSSION... /ISSUED 518 AM CDT TUE SEP 2 2008/
SYNOPSIS...TROPICAL STORM GUSTAV WHICH WAS OVER WESTERN PORTIONS
OF CENTRAL LOUISIANA AROUND MIDNIGHT HAS MOVED INTO NORTHERN
LOUISIANA AND HAS BEEN DOWNGRADED TO A TROPICAL DEPRESSION. IN THE
WAKE OF THIS STORM, A SOUPY TROPICAL ATMOSPHERE REMAINS WITH
CONVERGING WINDS IN THE LOW LEVELS AND A GOOD MOIST FETCH OUT OF
THE GULF. THE TROPICS REMAIN VERY ACTIVE. A WARY EYE IS CAST OUT
IN THE ATLANTIC WHERE IKE APPEARS TO BE MAKING A WESTERLY BEELINE
FOR THE SOUTHERN BAHAMAS. THE EURO WANTS TO TAKE IKE INTO THE GULF
10 DAYS OUT. WELL BE WATCHING HPC AND TPC FOR ONGOING ADVISORIES
ON IKE. A BROAD UPPER RIDGE ACROSS THE ATLANTIC RIDING INTO THE
NORTHEASTERN GULF LOOKS TO BE A PLAYER. STAY TUNED.
DISCUSSION...WILL UPDATE AGAIN AS WE EXPECT THE WINDS TO RELAX
OVER CENTRAL LOUISIANA BELOW WIND ADVISORY CRITERIA AROUND DAYBREAK.
ALTHOUGH ADDITIONAL RAIN IS INBOUND INTO CENTRAL LOUISIANA, THE
RAIN LOOKS SUFFICIENTLY LIGHT TO ALLOW THE FLASH FLOOD WATCH TO EXPIRE.
A SHORT TERM PROBLEM AREA IS ACADIANA WHERE TROPICAL SHOWERS ARE
IN TRAIN ON A FEEDER BAND EXTENDING INTO THE GULF. THIS AREA MAY
SOON REACH FLOOD WARNING CRITERIA. GFS IS VERIFYING WELL ON GUSTAV
AT THIS TIME.
AVIATION...LIMITED DAYTIME HEATING WILL BRING MVFR CIGS WITH
BANDED SHOWERS AND A FEW TSTMS. GUSTY SURFACE WINDS WITH THE
SHOWERS OUT OF THE SOUTHWEST.
MARINE...CHURNING SEAS IN THE WAKE OF GUSTAV WILL BE SLOW TO
SUBSIDE ALONG WITH THE SOUTHWESTERLY WINDS. EXTENDED THE SMALL
CRAFT ADVISORY INTO WEDNESDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 80 88 80 83 / 60 50 50 30 10
KBPT 86 79 89 82 86 / 60 50 40 20 10
KAEX 80 75 82 75 80 / 100 70 60 40 20
KLFT 84 80 83 78 82 / 100 50 60 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION...VERNON.
COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: IBERIA...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Sep 2, 6:05 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT TUE SEP 2 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-031115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE COASTAL FLOOD WARNING HAS BEEN DOWNGRADED TO A COASTAL FLOOD ADVISORY FOR THE PARISHES AROUND VERMILION BAY WHERE STRONG SOUTHWEST WINDS ARE DIMINISHING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE WITH BANDS OF SHOWERS IN TRAIN ASSOCIATED WITH WHAT IS NOW TROPICAL DEPRESSION GUSTAV OVER NORTHERN LOUISIANA. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR STRONG SOUTHWESTERLY WINDS AND SEAS GREATER THAN 6 FEET. A WIND ADVISORY OVER CENTRAL LOUISIANA WILL BE ALLOWED TO EXPIRE AROUND DAYBREAK AS THE EFFECTS OF GUSTAV CONTINUE TO FADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORY WILL CONTINUE INTO WEDNESDAY EVENING AS STRONG SOUTHWESTERLY WINDS AND HIGH SEAS GRADUALLY SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS CAN STAND DOWN. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWEENEY
In the hours before
Special weather statement, Sep 2, 7:46 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 746 AM CDT TUE SEP 2 2008 LAZ029-032-033-042>045-052>055-022130- AVOYELLES-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...MARKSVILLE...VILLE PLATTE...OPELOUSAS... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 746 AM CDT TUE SEP 2 2008 ...FUNNEL CLOUDS POSSIBLE TODAY... SPIRAL RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV WILL PERSIST ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUIAIANA. EMBEDDED WITHIN THESE RAINBANDS ARE ROTATING STORMS...AND THE CONSEQUENT FUNNEL CLOUDS. THESE RAINBANDS WILL SLOWLY MAKE THEIR WAY WESTWARD TODAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
Special weather statement, Sep 2, 10:21 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1021 AM CDT TUE SEP 2 2008 LAZ033-044-045-052-053-021715- ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-IBERIA LA-1021 AM CDT TUE SEP 2 2008 ...SIGNIFICANT WEATHER ALERT FOR ST. LANDRY...LAFAYETTE... VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 1215 PM CDT... AT 1022 AM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM SOUTHERN VERMILION PARISH NORTHEAST AND INTO NEW IBERIA...ST MARTIN AND ST MARY PARISHES. THESE STORMS WILL PRODUCE PERIODS OF INTENSE RAINFALL THAT WILL CAUSE FLOODING DUE IN PART TO TRAINING OF STORMS OVER THE LAST 12 HOURS. IN ADDITION... FUNNEL CLOUDS ARE EXPECTED ALONG WITH GUSTY WINDS. STORMS ARE MOVING RAPIDLY TO THE NORTHEAST BUT THE THEY CONTINUE TO REDEVELOP TO THE SOUTHWEST IN THE GULF. * THE STRONG THUNDERSTORM WILL BE NEAR... LOREAUVILLE...NEW IBERIA AND CADE BY 1215 PM CDT PERSONS OUT DRIVING SHOULD USE CAUTION AS PONDING OF WATER ON ROAD SURFACES WILL MAKE DRIVING DANGEROUS. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:09 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 36 min |
| Sep 1, 7:50 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 40 min |
| Sep 1, 8:05 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 1, 8:13 PM CDT | Tornado Warning | LCH | Rapides | 47 min |
| Sep 1, 8:28 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 47 min |
| Sep 1, 9:41 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Sep 1, 10:18 PM CDT | Coastal Flood Warning | LCH | 8 hr | |
| Sep 1, 10:28 PM CDT | Small Craft Advisory | LCH | 38 hr | |
| Sep 1, 10:38 PM CDT | Lake Wind Advisory | LCH | Allen, Beauregard, Evangeline, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Sep 1, 10:46 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 6 hr |
| Sep 2, 1:51 AM CDT | Wind Advisory | LCH | Avoyelles, Rapides, Vernon | 5 hr |
| Sep 2, 1:55 AM CDT | Hurricane Local Statement | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 9 days |
| Sep 2, 5:21 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 114 min |
| Sep 2, 6:04 AM CDT | Coastal Flood Advisory | LCH | 6 hr | |
| Sep 2, 7:59 AM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 31 min |
| Sep 2, 8:25 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 34 hr |
| Sep 2, 9:11 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 2 hr |
| Sep 2, 11:21 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Sep 2, 2:39 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Saint Landry | 3 hr |
| Sep 2, 3:28 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Sep 2, 3:42 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 33 min |
| Sep 2, 3:50 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin | 115 min |
| Sep 2, 4:55 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 6:36 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Jefferson Davis | 24 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.